Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 63, NWS Goodland, KS

May 15, 20156 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 15, 2015, 10:23 PM CDT for 6 counties in Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2015, 10:23 PM CDT (03:23 UTC)
Expired
May 15, 2015, 10:55 PM CDT
In force
32 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cheyenne County, KS, Decatur County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 43 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 3.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
411 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WUUS53 KGLD 160323
SVRGLD
KSC023-039-153-179-181-193-160415-
/O.NEW.KGLD.SV.W.0063.150516T0323Z-150516T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
923 PM MDT FRI MAY 15 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHERMAN COUNTY IN NORTHWESTERN KANSAS...
  THOMAS COUNTY IN NORTHWESTERN KANSAS...
  RAWLINS COUNTY IN NORTHWESTERN KANSAS...
  WESTERN SHERIDAN COUNTY IN NORTHWESTERN KANSAS...
  SOUTHWESTERN DECATUR COUNTY IN NORTHWESTERN KANSAS...
  CHEYENNE COUNTY IN NORTHWESTERN KANSAS...

* UNTIL 1015 PM MDT/1115 PM CDT/

* AT 921 PM MDT /1021 PM CDT/...THUNDERSTORMS WERE LOCATED ALONG A 
  LINE EXTENDING FROM 4 MILES NORTHWEST OF RULETON TO 7 MILES 
  NORTHWEST OF OAKLEY...MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...MEASURED AT GOODLAND AIRPORT. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  COLBY...GOODLAND...OAKLEY...ST. FRANCIS...ATWOOD...BREWSTER...
  KANORADO...LEVANT...RULETON AND EDSON.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 0 AND 74.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3976 10038 3913 10072 3914 10137 3925 10205
      3981 10205 3999 10183
TIME...MOT...LOC 0321Z 208DEG 39KT 3938 10195 3922 10095 

HAIL...<.75IN
WIND...60MPH
 
$$

LUNDQUIST
2 follow-up statements
071 
WWUS53 KGLD 160339
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
939 PM MDT FRI MAY 15 2015

KSC023-039-153-179-181-193-160415-
/O.CON.KGLD.SV.W.0063.000000T0000Z-150516T0415Z/
SHERMAN KS-THOMAS KS-RAWLINS KS-SHERIDAN KS-DECATUR KS-CHEYENNE KS-
939 PM MDT FRI MAY 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM
MDT/1115 PM CDT/ FOR NORTHERN SHERMAN...THOMAS...RAWLINS...WESTERN
SHERIDAN...SOUTHWESTERN DECATUR AND CHEYENNE COUNTIES...

AT 938 PM MDT /1038 PM CDT/...STRONG WINDS BEHIND AN OUTFLOW 
BOUNDARY WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST 
OF ST. FRANCIS TO 6 MILES SOUTHWEST OF ATWOOD TO NEAR MENLO...MOVING 
EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...MEASURED AT GOODLAND AIRPORT.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
COLBY...GOODLAND...ST. FRANCIS...ATWOOD...BREWSTER...LEVANT...BIRD
CITY...REXFORD...SELDEN AND MCDONALD.

THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 29 AND 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3976 10038 3913 10072 3946 10205 3981 10205
      3999 10183
TIME...MOT...LOC 0338Z 247DEG 48KT 3981 10185 3976 10115 3938 10072 

HAIL...<.75IN
WIND...60MPH
 
$$

LUNDQUIST
008 
WWUS53 KGLD 160355
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
955 PM MDT FRI MAY 15 2015

KSC023-039-153-179-181-193-160403-
/O.CAN.KGLD.SV.W.0063.000000T0000Z-150516T0415Z/
SHERMAN KS-THOMAS KS-RAWLINS KS-SHERIDAN KS-DECATUR KS-CHEYENNE KS-
955 PM MDT FRI MAY 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHERMAN...THOMAS...
RAWLINS...WESTERN SHERIDAN...SOUTHWESTERN DECATUR AND CHEYENNE
COUNTIES IS CANCELLED...
            
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3976 10038 3913 10072 3946 10205 3981 10205
      3999 10183
TIME...MOT...LOC 0348Z 208DEG 39KT 3969 10162 3964 10092 3926 10049 

$$

LUNDQUIST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 9:38 PM CDT, 45 minutes earlier.

Area forecast discussion, May 15, 9:38 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
838 PM MDT FRI MAY 15 2015

.UPDATE...
ISSUED AT 836 PM MDT FRI MAY 15 2015

UPDATED FORECAST TO INCLUDE MENTION OF AN AREA OF RAIN SHOWERS AND
ISOLATED THUNDERSTORMS FOR THIS EVENING. RADAR TRENDS SHOW AN AREA
OF MOSTLY LIGHT RAINSHOWERS MOVING NORTHEAST INTO WALLACE AND
LOGAN COUNTIES WHICH WILL LIKELY CONTINUE NORTHEAST FOR A FEW MORE
HOURS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 1255 PM MDT FRI MAY 15 2015

MAIN FORECAST CONCERNS WILL CENTER AROUND LOCATION...INTENSITY AND
TIMING OF THUNDERSTORMS OVER THE NEXT 2 DAYS AS LARGE TROUGH TO
THE WEST KEEPS CWA IN ACTIVE PATTERN THROUGH SATURDAY.

19Z SURFACE ANALYSIS INDICATED SFC LOW/TROUGH DEVELOPING ACROSS
EASTERN COLORADO WITH LOWEST PRESSURES NEAR KLHX. DRYLINE IS
BEGINNING TO SHOW ITSELF TO THE SOUTHWEST OF CWA WITH AREA OF CU
NEAR KTRB LIKELY INDICATING LEADING EDGE. WEAK TROUGH/OUTFLOW
BOUNDARY NOTED FROM ROUGHLY ATWOOD TO HYS WITH AREA OF FAIRLY FLAT
CU FORMING ALONG IT.

CONVECTIVE INITIATION AND RESULTING MOVEMENT IS INITIAL CONCERN
AS BOTH DRYLINE/TROUGH WILL BE POSSIBLE AREAS FOR THUNDERSTORM
DEVELOPMENT...WITH BULK OF CAM MODELS SUGGESTING EASTERN COLORADO
IN VICINITY OF TROUGH BEING MOST LIKELY AREA. DEEP LAYER SHEAR
PROFILES AND INSTABILITY SUPPORT ORGANIZED/SUPERCELLULAR STORMS
AND THINK THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE
EVENING. AT THIS TIME LCL/LOW LEVEL SHEAR VALUES ARE MAXIMIZED TO
THE NORTH OF THE CWA WITH ONLY YUMA AND DUNDY COUNTY APPROACHING A
MORE FAVORABLE TORNADO ENVIRONMENT. LOW LEVEL CONVERGENCE WILL
GRADUALLY SHIFT TO THE EAST AS LOW LEVEL JET STRENGTHENS TO
AROUND 50 KTS AND ANTICIPATE PRECIPITATION AREA TO SHIFT TO THE
EAST AS WELL.

ON SATURDAY...LARGE SCALE FORCING FOR ASCENT WILL OVERSPREAD THE
AREA DURING THE MORNING HOURS AS STRONG COLD AIR ADVECTION
ASSOCIATED WITH THE TROUGH DESTABILIZES THINGS FAIRLY QUICKLY.
WHILE THERE MAY BE SOME RECOVERY NEEDED DUE TO OVERNIGHT
THUNDERSTORMS...THINK LARGE SCALE FORCING AND LARGE SCALE
DESTABILIZATION DUE TO TROUGH WILL PROMOTE AN EARLIER INITIATION
OF CONVECTION THAN RECENT DAYS. WITH FLOW ALOFT INCREASING...SHEAR
AND STORM RELATIVE FLOW VECTORS SUPPORT A PATTERN ACROSS THE AREA
MORE FAVORABLE FOR LONGER DURATION SUPERCELLS AND POSSIBLY
TORNADIC STORMS. LOCATION AND STORM MODE WILL GREATLY RELY ON HOW
EARLY STORMS DEVELOP AND WHERE DRYLINE BECOMES BETTER DEFINED IN
THE AFTERNOON.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 151 PM MDT FRI MAY 15 2015

THE LONG TERM PERIOD BEGINS WITH A NEGATIVELY TILTED TROUGH THAT
WILL BRING SHOWERS AND THUNDERSTORMS TO THE TRI STATE AREA.  MOST OF
THE SEVERE ACTIVITY WILL OCCUR SATURDAY AFTERNOON...BUT SOME SEVERE
THUNDERSTORMS MAY LINGER EAST OF HIGHWAY 83 EAST OF A SURFACE
DRYLINE. THE UPPER LEVEL TROUGH BASE WILL PUSH THROUGH THE AREA
OVERNIGHT...AND SHOWERS AND THUNDERSTORMS WILL TAPER OFF AT THIS
TIME AS THE SURFACE COLD FRONT MOVES THROUGH OVERNIGHT SATURDAY INTO
SUNDAY MORNING.

SUNDAY WILL REMAIN DRY WITH SLIGHT CHANCES FOR SHOWERS AND
THUNDERSTORMS IN EASTERN COLORADO AS A SURFACE COLD FRONT PUSHES
INTO THE HIGH PLAINS.  LIMITED CAPE AND MARGINAL 0-6 KM BULK SHEAR
IN THE ATMOSPHERIC PROFILE SHOULD NOT ALLOW FOR WIDESPREAD SEVERE
WEATHER...BUT SOME GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE.
ONCE THE SURFACE COLD FRONT PASSES...MONDAY WILL BE COOLER AND DRY
WITH A SURFACE HIGH PRESSURE SYSTEM MOVING INTO THE TRI STATE AREA.

ALTHOUGH MODEL FORECASTS DIFFER ON LOCATIONS A BIT...TIMING OF A
VERY NEGATIVELY TILTED UPPER TROUGH LOOKS TO BE IN AGREEMENT FOR A
TUESDAY ARRIVAL. A STRONGER 50-60 KT JET ROUNDING THE BASE OF THE
TROUGH AROUND THE BAJA PENINSULA WILL TAP INTO GOOD MOISTURE AND
ADVECT SATURATED AIR INTO THE HIGH PLAINS. GFS MODEL SOUNDINGS SHOW
A MAJORITY OF LOCATIONS WITH SATURATED PROFILES WITH STRONG SOUTH TO
SOUTHEASTERLY ADVECTION TO ACROSS THE FORECAST AREA TUESDAY WITH
PWAT VALUES BETWEEN THE 75TH AND APPROACHING THE 99TH PERCENTILE FOR
CLIMATOLOGY WITH VALUES BETWEEN 0.75 TO OVER ONE INCH. WITH SOME
SMALL AMOUNTS OF CAPE IN THE PROFILE BETWEEN 100 AND 200 J/KG...THE
POSSIBILITY OF WIDESPREAD MODERATE RAINFALL IS POSSIBLE.

THE UPPER TROUGH BEGINS TO BREAK DOWN ACROSS THE AREA
WEDNESDAY...HOWEVER LINGERING REMNANTS OF LIFT WILL BRING MORE
CHANCES FOR SHOWERS AND THUNDERSTORMS.  MOST LOCATIONS WILL
EXPERIENCE LITTLE CAPE WITH GFS MODEL SOUNDINGS INDICATING BETWEEN
400 AND 800 J/KG...BUT NOT EXACTLY SURE THIS ENERGY WILL BE REALIZED
IF A BROKEN OR OVERCAST LAYER WILL KEEP A STEADY CAP IN PLACE.  THE
ONLY LOCATION WITH ABOVE 1000 J/KG AND 0-6 KM BULK SHEAR ABOVE 60
KTS IS WEST CENTRAL KANSAS...BUT THE ECMWF DOES NOT HAVE ANY
SIGNIFICANT CAPE.  THEREFORE...SEVERE THREAT IS UNLIKELY BUT
POSSIBLE FOR SOME ISOLATED LOCATIONS WEDNESDAY.

SOLUTIONS DIVERGE FOR THURSDAY WITH SOME MODELS INDICATING A
SHORTWAVE RIDGE BUILDING...BUT A SHORTWAVE TROUGH LOOKS TO BE
POSSIBLE TOO.  STUCK WITH BLEND OF MODELS TO PLACE CHANCES FOR
SHOWERS AND THUNDERSTORMS.

BECAUSE OF THE MOIST PATTERN WITH MOSTLY CLOUDY SKIES NEXT
WEEK...EXPECTING HIGH TEMPERATURES NEXT WEEK TO BE ABOUT 10 DEGREES
COOLER THAN NORMAL WITH HIGHS IN THE LOW TO MID 60S. LOW
TEMPERATURES SHOULD BE ABOUT NORMAL.

&&

.AVIATION...(FOR THE TAFS 00Z SATURDAY THROUGH 00Z SUNDAY)
ISSUED AT 815 PM MDT FRI MAY 15 2015

UPDATED KGLD TAF TO REFLECT WINDSHIFT WITH PASSAGE OF OUTFLOW
BOUNDARY AND ALSO MENTION A COUPLE HOURS OF LIGHT RAIN FROM 03-05Z
GIVEN CURRENT RADAR TRENDS.  UPDATED KMCK TAF TO REMOVE MENTION OF
THUNDER AND ALSO INTRODUCE A WIND SHIFT AND CHANCE FOR LIGHT RAIN
SHOWERS AFTER 05Z.

PREVIOUS DISCUSSION...SURFACE LOW OVER COLORADO WILL MAINTAIN STRONG
SOUTHERLY WINDS THROUGH THE PERIOD...WITH WINDS DIMINISHING SOMEWHAT
TONIGHT. VFR CONDITIONS WILL PREVAIL WITH A SMALL CHANCE FOR A
SHOWER OR THUNDERSTORM VICINITY OF THE TERMINALS THIS EVENING.
SATURDAY AFTERNOON THERE IS POTENTIAL FOR STRONG THUNDERSTORMS TO
DEVELOP AFTER 18-20Z...WITH BETTER CHANCES AT KMCK COMPARED TO KGLD.
WINDS SATURDAY WILL BE SOUTHERLY GUSTING OVER 30 KTS AT BOTH
TERMINALS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...DLF
SHORT TERM...JRM
LONG TERM...MK
AVIATION...DLF
Hazardous weather outlook, May 15, 11:38 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1038 AM MDT FRI MAY 15 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1038 AM MDT FRI MAY 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF
EASTERN COLORADO THIS AFTERNOON AND DEVELOP EASTWARD ALONG AND
NORTH OF A GOODLAND TO HILL CITY LINE. PRIMARY THREATS WILL BE
LARGE HAIL TO AROUND GOLFBALL SIZE AND DAMAGING WIND GUSTS. A
TORNADO IS POSSIBLE...MAINLY NEAR THE KANSAS AND NEBRASKA BORDER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE THREAT FOR SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE TRI
STATE AREA AGAIN ON SATURDAY. LARGE HAIL IN EXCESS OF 2
INCHES...DAMAGING WINDS...LOCALLY HEAVY RAIN AND A FEW TORNADOES
ARE POSSIBLE. STORMS ARE EXPECTED TO DEVELOP EARLY IN THE
AFTERNOON...WITH THE GREATEST THREAT ALONG AND EAST OF A HAIGLER NEBRASKA
TO LEOTI LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

JRM

In the hours before

Special weather statement, May 15, 6:32 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
532 PM MDT FRI MAY 15 2015

COZ090-152345-
YUMA COUNTY CO-
532 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL YUMA COUNTY UNTIL
545 PM MDT...

AT 531 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTH OF HOLYOKE...MOVING NORTH AT 35 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL YUMA
COUNTY.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 264 AND 269.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTHEASTERN
COLORADO.

LAT...LON 4044 10215 4036 10216 4035 10216 4035 10240
      4044 10242
TIME...MOT...LOC 2331Z 178DEG 29KT 4039 10229

LUNDQUIST
Special weather statement, May 15, 6:59 PM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT FRI MAY 15 2015

COZ090-160015-
YUMA COUNTY CO-
559 PM MDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YUMA COUNTY UNTIL
615 PM MDT...

AT 558 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF HIGHLAND CENTER...OR 19 MILES NORTH OF YUMA...MOVING
NORTH AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTHEASTERN
COLORADO.

LAT...LON 4044 10249 4031 10251 4030 10273 4044 10276
TIME...MOT...LOC 2358Z 180DEG 35KT 4040 10265

LUNDQUIST
Special weather statement, May 15, 8:17 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
817 PM CDT FRI MAY 15 2015

KSZ004-160130-
NORTON KS-
817 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NORTON COUNTY UNTIL
830 PM CDT...

AT 817 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF PRAIRIE VIEW...OR 12 MILES EAST OF NORTON...MOVING
NORTH AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALMENA AND CALVERT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3973 9978 3995 9978 3996 9963 3974 9963
TIME...MOT...LOC 0117Z 178DEG 23KT 3979 9967

LUNDQUIST
Special weather statement, May 15, 8:29 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM CDT FRI MAY 15 2015

KSZ004-160145-
NORTON KS-
829 PM CDT FRI MAY 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NORTON COUNTY UNTIL
845 PM CDT...

AT 829 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALMENA...OR 12 MILES EAST OF NORTON...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALMENA.

LAT...LON 3981 9971 4000 9979 4000 9962 3981 9963
TIME...MOT...LOC 0129Z 178DEG 21KT 3986 9966

LUNDQUIST

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:17 PM CDTSpecial Weather StatementGLDNorton13 min
May 15, 8:29 PM CDTSpecial Weather StatementGLDNorton16 min
May 15, 10:36 PM CDTSpecial Weather StatementGLDDecatur9 min
May 15, 10:46 PM CDTSpecial Weather StatementGLDDecatur, Rawlins14 min
May 15, 11:30 PM CDTSevere Thunderstorm WarningGLDDecatur, Graham, Norton, Sheridan60 min
May 16, 12:01 AM CDTSevere Thunderstorm WarningGLDGraham, Norton59 min
May 16, 12:07 AM CDTSpecial Weather StatementGLDTrego23 min
May 16, 12:28 AM CDTSpecial Weather StatementGLDGraham17 min
May 16, 12:59 AM CDTSevere Thunderstorm WarningGLDNorton44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.